Show Summary Details
Page of

Musculoskeletal Complications of HIV 

Musculoskeletal Complications of HIV
Chapter:
Musculoskeletal Complications of HIV
Author(s):

Tanvir K. Bell

DOI:
10.1093/med/9780190493097.003.0043
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2020. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 29 October 2020

Vitamin D levels have been observed to be low in HIV-infected patients. If replacement of low vitamin D is warranted, supplementation is done with vitamin D2 or D3. HIV-infected patients may be at higher risk for osteopenia, osteoporosis, and fragility fractures. Tenofovir alafenamide has been shown to produce less bone loss compared to tenofovir disoproxil fumarate. Muscle disorders can be debilitating in HIV-infected patients. Myopathies can have a range of presentation from myalgias to rhabdomyolysis. HIV myopathy is a rare proximal muscle disorder that can occur in HIV-infected patients. Antiretroviral drugs, including zidovudine and raltegravir, can cause myopathy and elevated creatine kinase.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.